Turkish Thoracic Journal
Review

Angiotensin-Converting Enzyme Inhibitors Induce Cough

1.

Department of Chest Diseases, Division of Immunology and Allergy, Erciyes University School of Medicine, Kayseri, Turkey

Turk Thorac J 2019; 20: 36-42
DOI: 10.5152/TurkThoracJ.2018.18014
Read: 3708 Downloads: 745 Published: 18 July 2019

Abstract

 

Angiotensin-converting enzyme inhibitors (ACE-I) are widely used in diseases, such as hypertension, congestive heart failure, and myocardial infarction. Although these drugs are well tolerated, one out of five patients discontinues ACE-I due to drug side effects, mainly chronic cough. However, the pathogenesis of ACE-I-induced cough remains controversial and requires further study. In this review, the mechanisms that are suggested in ACE-I-induced cough pathophysiology will be discussed in detail in light of the current literature.

 

Cite this article as: Yılmaz İ. Angiotensin-Converting Enzyme Inhibitors Induce Cough. Turk Thorac J 2019; 20(1): 36-42.

Files
EISSN 2149-2530